Alert archive / Virginia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 101, NWS Blacksburg, VA

July 11, 2018Charlotte County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 11, 2018, 6:45 PM EDT for Charlotte County, Virginia. It was in force for 30 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2018, 6:45 PM EDT (22:45 UTC)
Expired
Jul 11, 2018, 7:15 PM EDT
In force
30 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Charlotte County, VA

The radar

The Norfolk radar (KAKQ), 135 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 6:49 PM EDTTSTM WND DMG4 E Charlotte Court Hou, VATREE DOWN ALONG GEORGE WASHINGTON HIGHWAY.
Jul 11, 6:50 PM EDTTSTM WND DMG2 S Keysville, VAONE TREE DOWN ALONG OLD KINGS HIGHWAY.
Jul 11, 7:08 PM EDTTSTM WND DMG2 S Drakes Branch, VASEVERAL TREES DOWN.
Jul 11, 7:08 PM EDTTSTM WND DMG5 Sse Charlotte Court H, VALARGE LIMBS BLOWN DOWN.
Jul 11, 7:08 PM EDTHAIL 15 Sse Charlotte Court H, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2018-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 360 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2018-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
360 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

272 
WUUS51 KRNK 112245
SVRRNK
VAC037-112315-
/O.NEW.KRNK.SV.W.0101.180711T2245Z-180711T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
645 PM EDT WED JUL 11 2018

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Southeastern Charlotte County in south central Virginia...

* Until 715 PM EDT

* At 645 PM EDT, a severe thunderstorm was located over Drakes
  Branch, moving south at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Keysville...
  Charlotte Court House...
  Redoak...
  Drakes Branch...
  and Wylliesburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3689 7849 3674 7861 3704 7869 3710 7849
      3709 7847 3705 7845
TIME...MOT...LOC 2245Z 355DEG 11KT 3701 7857 

HAIL...1.00IN
WIND...60MPH
 
$$

JR
2 follow-up statements
993 
WWUS51 KRNK 112308
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
708 PM EDT WED JUL 11 2018

VAC037-112315-
/O.CON.KRNK.SV.W.0101.000000T0000Z-180711T2315Z/
Charlotte VA-
708 PM EDT WED JUL 11 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR
SOUTHEASTERN CHARLOTTE COUNTY...

At 708 PM EDT, a severe thunderstorm was located near Drakes Branch,
moving south at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Keysville...
Redoak...
Drakes Branch...
Wylliesburg...
and Saxe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3689 7849 3674 7861 3701 7868 3706 7851
      3703 7847 3702 7846
TIME...MOT...LOC 2308Z 355DEG 11KT 3694 7856 

HAIL...1.00IN
WIND...60MPH
 
$$

JR
778 
WWUS51 KRNK 112316
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
716 PM EDT WED JUL 11 2018

VAC037-112324-
/O.EXP.KRNK.SV.W.0101.000000T0000Z-180711T2315Z/
Charlotte VA-
716 PM EDT WED JUL 11 2018

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHEASTERN CHARLOTTE COUNTY WILL EXPIRE AT 715 PM EDT...
    
The severe thunderstorm which prompted the warning has been replaced 
by a new warning as the storm is still likely very dangerous. 
Therefore, the warning will be allowed to expire.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

Remember, a Severe Thunderstorm Warning still remains in effect for
southern Charlotte County.

LAT...LON 3689 7849 3674 7861 3701 7868 3706 7851
      3703 7847 3702 7846
TIME...MOT...LOC 2314Z 355DEG 11KT 3693 7856 

$$

JR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:22 PM EDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jul 11, 3:22 PM EDT, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
322 PM EDT Wed Jul 11 2018

.SYNOPSIS...
A cold front will slide south of the area tonight before
stalling over the Carolinas Thursday. High pressure will build
across the region from the north Thursday and remain in place
through much of the weekend. Increasing heat and humidity should
return along with better chances of showers and storms ahead of
the next cold front by early next week.
&&

.NEAR TERM /THROUGH THURSDAY/...
As of 245 PM EDT Wednesday...

Initial band of pre-frontal westerly flow convergence aided convection
continues to sink southeast west of the Blue Ridge this afternoon in
advance of the actual surface cold front advancing south into the Blue
Ridge. Still expecting overall better coverage including perhaps
isolated stronger storms to finally taking shape over the south/east
as moisture and the front work into increasing instability through
late afternoon. This still suggested via several short term solutions
including the HRRR in having at least a broken band of showers/storms
pivot south into North Carolina as the upper shortwave trough
to the north also spills south and perhaps a weak wave develops.
Although this may be overdone, plan to keep going overall higher
chance pops in place with likelys in spots across southern/eastern
sections into the evening, and little pop remaining behind the
front across the far northwest. 850 mb boundary should finally
push south across the region overnight as the wave aloft slides
through allowing for a more easterly trajectory to take shape.
This may actually tend to hold in some low clouds over the south
and west with residual showers possible mainly southern half
through early Thursday. Otherwise clearing and cooler north/west
with more clouds under higher dewpoints lingering south. Lows
58-64 northwest to mid/upper 60s south and east.

Weak high pressure to build north of the region Thursday as the front
settles to the south. Models suggest plenty of drying aloft with only
southern sections holding onto higher dewpoints as the flow turns more
easterly. This should allow things to mix out from north to south as
heating gets going Thursday with perhaps clouds lingering southern Blue
Ridge sections a bit longer. Latest guidance also showing some
instability over the far southern and southwest sections where most
solutions insist on added convection mainly NC mountains Thursday
afternoon. This where a more southeast upslope component will develop
beneath some pooling of low level moisture per latest forecast
soundings. Since supported by the latest SREF will keep pops for a few
southwestern counties, but not go as wet as the GFS in lingering
showers southeast into the afternoon where a punch of better drying
looks to take shape. Should be a bit cooler and less humid with highs
mostly low/mid 80s with 70s at elevation pending the degree of
insolation.
&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 315 PM EDT Wednesday...

Ridge of high pressure will extend from Halifax/New Brunswick area
of eastern Canada southwest into the Blacksburg forecast area
through much of the short term period - supporting near normal
temperatures and dry conditions for most areas.

Exception will be across the NW NC mountains into the Grayson
Highlands of SW VA, where combination of upsloping easterly flow on
the periphery of the high pressure to the NE and a slightly
moister/richer Theta-E airmass will exist. This combination will
support the development of mainly diurnally-driven mid-afternoon
into early evening isolated to widely scattered showers or
thunderstorms. Given the isolated nature of any storms that develop,
even across the high country, many areas throughout the entire short-
term period will remain dry rather than wet.
&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 315 PM EDT Wednesday...

Slightly warmer temperatures along with a slowly increasing threat
for showers and thunderstorms, both temporally and spatially, is
expected during the long-term period as surface high pressure moves
away from the mid-Atlantic region - allowing surface winds to
gradually veer into more of a south to southwesterly component.

Longer range models reflect a series of weak, but randomly spaced
and difficult to time short waves embedded in westerly flow aloft -
each of which will support development of widely scattered to
scatted showers/storms maximized during and near time of peak
heating.

Although threat for convective activity will exist just about
anywhere in the Blacksburg forecast area, a somewhat higher threat
will be maintained in the mountains due to upsloping flow across the
western flanks of the Appalachians coupled with better differential
heating due to local topographical influences.

By late in the forecast period, specifically in the late Tuesday
night into Wednesday timeframe, the GFS model is rather bullish in
driving a cool front southeast into or through the mid-Atlantic
region, whereas the ECMWF washes this feature out and waits for a
better reinforcing shot of cooler/drier air which arrives after this
forecast period (Thursday into Friday). At the present time, the
ECMWF solution is preferred considering the tendency of cool fronts
having a hard time maintaining their integrity this time of year
this far south in a nearly zonal flow - with the more aggressive
models often backing away/slowing the timing of such arrivals a day
or two as the event nears.

Regardless, sufficient pre-frontal clouds and lack of strong high
pressure aloft will hold temperatures to only a few degrees above
normal - and certainly no where close to record readings.
&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
As of 1245 PM EDT Wednesday...

Surface front continues to slowly work in from the north and
should pass south of the region by early this evening. This
front will promote scattered showers and thunderstorms, some of
which will produce gusty winds this afternoon and evening. Mean
wind will cause storms to drift from NW/300 deg to SE at about
15 kts. Greatest coverage is expected from 17Z/1PM- 02Z/10PM
from KBLF south initially, then across eastern locations
primarily KLYH/KDAN including points south and east from mid
afternoon into early this evening. Look for isolated damaging
wind gusts and strong outflows within the vicinity of the storm
activity along with periods of heavy rainfall.

The surface front is expected to drift south into the Carolinas
tonight and Thursday with high pressure building in from the
north Thursday into Friday. Prefrontal winds are expected to be
out of the west, followed by a shift to the north/northeast post
frontal...speeds generally under 10 kts, but with higher gusts
within the vicinity of thunderstorms until they fade out after
midnight. Could see some patchy fog espcly east in the wake of
earlier convection and along a few of the river bottoms but low
confidence. Thus only included a vsby reduction due to fog at
KLWB with potential brief IFR possible late tonight.

May also see a period of MVFR cigs across southern and western
locations Thursday morning before clouds fade to widespread VFR
by afternoon under a drier easterly trajectory. Appears the best
chance at seeing a shower or storm Thursday will be along the
southern Blue Ridge, but mainly southwest of any of the TAF
sites at this point.

Extended Aviation...

High pressure will return with VFR conditions Friday through
Saturday before moisture increases ahead of the next upstream
cold front by early next week. This may allow for isolated
convection, including localized restrictions to ceilings and
visibilities, to become more widespread especially mountains by
Monday afternoon. However confidence is too low to pinpoint
where the showers and thunderstorms may occur.

&&

.EQUIPMENT...
As of 300 PM EDT Wednesday...

The NOAA weather radio transmitter in Hinton, West Virginia,
WXM72 broadcasting on a frequency of 162.425 MHz, remains off
the air. Work is expected to be completed later today July
11th, and we are hopeful that service will be restored this
evening. We apologize for any inconvenience.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...WERT
LONG TERM...WERT
AVIATION...JH/PM
EQUIPMENT...PM
Hazardous weather outlook, Jul 11, 9:26 AM EDT, 9 hours 19 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Blacksburg VA
926 AM EDT Wed Jul 11 2018

NCZ004-005-VAZ023-024-121330-
Stokes-Rockingham-Botetourt-Rockbridge-
926 AM EDT Wed Jul 11 2018

This Hazardous Weather Outlook is for north central North Carolina
and west central Virginia.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001>003-018>020-VAZ007-009>020-032-WVZ042>044-507-508-121330-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Yadkin-Tazewell-Smyth-Bland-
Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-
Alleghany VA-Bath-Patrick-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
926 AM EDT Wed Jul 11 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, southwest Virginia, west central Virginia
and southeast West Virginia.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ006-VAZ022-033>035-043>047-058-059-121330-
Caswell-Roanoke-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-
926 AM EDT Wed Jul 11 2018

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia, south central Virginia and west central Virginia.

.DAY ONE...Today and tonight.

Strong to isolated severe thunderstorms producing localized damaging
winds, hail, and very heavy rainfall will be possible along a
passing cold front this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 11, 5:35 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
535 PM EDT WED JUL 11 2018

VAZ058-112200-
Halifax-
535 PM EDT WED JUL 11 2018

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN HALIFAX COUNTY...

Until 600 PM EDT

At 535 PM EDT, a strong thunderstorm was located near Cluster
Springs, moving southeast at 35 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
South Boston...
Halifax...
Turbeville...
Hitesburg...
and Cluster Springs.

LAT...LON 3659 7871 3659 7872 3658 7872 3658 7873
      3656 7874 3654 7873 3654 7897 3672 7915
      3682 7900 3664 7871
TIME...MOT...LOC 2135Z 310DEG 32KT 3666 7896

JR
Special weather statement, Jul 11, 5:45 PM EDT, 1 hour before
Special Weather Statement
National Weather Service BLACKSBURG VA
545 PM EDT WED JUL 11 2018

NCZ006-VAZ044-112230-
Caswell-Pittsylvania-
545 PM EDT WED JUL 11 2018

...A STRONG THUNDERSTORM WILL AFFECT
CASWELL AND SOUTHEASTERN PITTSYLVANIA COUNTIES AND THE CITY OF
DANVILLE...

Until 630 PM EDT

At 545 PM EDT, a strong thunderstorm was located over Ringgold,
moving south at 30 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Danville...
Yanceyville...
Providence...
Jericho...
and Prospect Hill.

This includes The following Location Danville Airport.

LAT...LON 3625 7940 3669 7948 3675 7926 3662 7920
      3654 7922 3654 7916 3650 7914 3624 7916
TIME...MOT...LOC 2145Z 348DEG 27KT 3659 7933

JR
Special weather statement, Jul 11, 5:56 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
556 PM EDT WED JUL 11 2018

NCZ004-005-VAZ032-043-112245-
Stokes-Rockingham-Henry-Patrick-
556 PM EDT WED JUL 11 2018

...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN STOKES...NORTHWESTERN ROCKINGHAM...SOUTHWESTERN HENRY
AND SOUTHEASTERN PATRICK COUNTIES...

Until 645 PM EDT

At 556 PM EDT, a strong thunderstorm was located over Patrick
Springs, moving southeast at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Mayodan...
Madison...
Stuart...
Stoneville...
and Spencer.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3665 8031 3677 8015 3652 7979 3634 8003
TIME...MOT...LOC 2156Z 317DEG 13KT 3666 8017

Loconto
Special weather statement, Jul 11, 6:32 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
632 PM EDT WED JUL 11 2018

NCZ006-VAZ044-058-112315-
Caswell-Halifax-Pittsylvania-
632 PM EDT WED JUL 11 2018

...A STRONG THUNDERSTORM WILL AFFECT
CASWELL...SOUTHEASTERN PITTSYLVANIA AND SOUTHWESTERN HALIFAX COUNTIES
AND THE SOUTHEASTERN CITY OF DANVILLE...

Until 715 PM EDT

At 632 PM EDT, a strong thunderstorm was located over Hamer, moving
south at 5 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Danville...
Yanceyville...
Bethel...
Providence...
and Jericho.

This includes The following Location Danville Airport.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3625 7938 3654 7949 3667 7909 3654 7903
      3654 7914 3624 7915
TIME...MOT...LOC 2232Z 345DEG 6KT 3645 7927

JR
Special weather statement, Jul 11, 6:39 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
639 PM EDT WED JUL 11 2018

VAZ059-112315-
Charlotte-
639 PM EDT WED JUL 11 2018

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN CHARLOTTE COUNTY...

Until 715 PM EDT

At 639 PM EDT, a strong thunderstorm was located near Drakes Branch,
moving south at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Keysville...
Charlotte Court House...
Redoak...
Drakes Branch...
and Wylliesburg.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3689 7849 3674 7861 3710 7871 3711 7850
      3709 7848 3708 7844
TIME...MOT...LOC 2239Z 341DEG 16KT 3699 7855

JR
Local storm report, Jul 11, 6:44 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
644 PM EDT WED JUL 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     TSTM WND DMG     3 ESE PROVIDENCE        36.49N 79.32W
07/11/2018                   CASWELL            NC   TRAINED SPOTTER

            A TREE AND SEVERAL TREE LIMBS ABOUT THE SIZE OF A WRIST
            WERE REPORTED DOWNED ON BLANCH RD IN BLANCH, NC.

&&

LOCONTO

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 12:38 PM EDTSpecial Weather StatementRNKPulaski37 min
Jul 11, 1:22 PM EDTSpecial Weather StatementRNKSmyth38 min
Jul 11, 2:08 PM EDTSpecial Weather StatementRNKBotetourt, City of Roanoke, City of Salem67 min
Jul 11, 3:21 PM EDTSpecial Weather StatementRNKFloyd, Pulaski, City of Radford54 min
Jul 11, 3:28 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Henry, Pittsylvania62 min
Jul 11, 3:38 PM EDTSpecial Weather StatementRNKAppomattox67 min
Jul 11, 4:13 PM EDTSpecial Weather StatementRNKFranklin47 min
Jul 11, 4:45 PM EDTSpecial Weather StatementRNKAppomattox30 min
Jul 11, 4:50 PM EDTSpecial Weather StatementRNKPittsylvania25 min
Jul 11, 4:59 PM EDTSpecial Weather StatementRNKSmyth46 min
Jul 11, 5:35 PM EDTSpecial Weather StatementRNKHalifax25 min
Jul 11, 5:45 PM EDTSpecial Weather StatementRNKCity of Danville45 min
Jul 11, 5:56 PM EDTSpecial Weather StatementRNKHenry, Patrick49 min
Jul 11, 6:39 PM EDTSpecial Weather StatementRNKCharlotte36 min
Jul 11, 7:03 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville57 min
Jul 11, 7:13 PM EDTSevere Thunderstorm WarningRNKCharlotte47 min
Jul 11, 7:50 PM EDTSpecial Weather StatementRNKCity of Danville40 min
Jul 11, 7:55 PM EDTSpecial Weather StatementRNKHalifax50 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.